Ulster University Logo

On the size and shape of drumlins

Fowler, A.C, Spagnolo, M, Clark, C.D, Stokes, C.R, Hughes, A.L.C and Dunlop, P. (2013) On the size and shape of drumlins. GEM-International Journal of Geomathematics, 4 (2). pp. 155-165. [Journal article]

Full text not available from this repository.

URL: http://www.springer.com/alert/urltracking.do?id=L376d9bcMd3b7deSae551c5

DOI: 10.1007/s13137-013-0050-0


We provide a mechanistic explanation for observed metrics for drumlins,which represent their sizes and shapes. Our explanation is based on a concept ofdrumlin growth occurring through a process of instability, whereby small amplitudewave forms first grow as ice slides over a bed of deformable sediments, followed bya coarsening process, in which the wavelength as well as the relief of the drumlinscontinues to grow. The observations then provide inferences about the growth processitself.

Item Type:Journal article
Keywords:Drumlins, Size and shape, Instability theory
Faculties and Schools:Faculty of Life and Health Sciences > School of Geography and Environmental Sciences
Faculty of Life and Health Sciences
Research Institutes and Groups:Environmental Sciences Research Institute > Quaternary Environmental Change
Environmental Sciences Research Institute
ID Code:27353
Deposited By: Dr Paul Dunlop
Deposited On:01 Oct 2013 12:54
Last Modified:02 Nov 2013 20:43

Repository Staff Only: item control page